• waytogodonna's Avatar

    waytogodonna shared an experience

    Celebration (husband has been on hospice for about a month. doing so much better than when he was on lupron injections, xtandi, zytiga. has his taste back and appetite back; pain under control to where he has very little; much better quality of life. hospice peopl)

  • waytogodonna's Avatar

    waytogodonna shared an experience

    Decision Point: Just wanted to share that my husband was feeling awful and was so miserable and sick mid September, unable to eat and pain was miserable in spite of medications to help with that, that he said he had given up and was now willing to go to hospice. Hospice has been wonderful and they have his pain and nausea under control to where he has a good quality of life with a strong rebound of happiness. the side effects of his pallative care were draining him. now that he isn't on any testosterone blocking drugs, his taste has come back and he feels much better. there was a study that said after being on androgen blocking meds for awhile, going off of them and having testosterone put the cancer on hold again for awhile. i think that is what is happening. With hospice there is no more PSA testing, labs, etc. so won't know for sure. Don't know how much longer he has with us but what we have now is truly a blessing.

  • waytogodonna's Avatar

    waytogodonna wrote on cadillacjoel's wall

    try to find something joyful every day.

  • waytogodonna's Avatar

    waytogodonna posted an update

    husband said to me last night on his way to bed, "I bet you are getting tired of me". I couldn't believe he would say that! It shocked me that he would say that. I will never be tired of him!
    he is not feeling well at all and we are waiting for the appt. time for another bone scan so dr. knows what her plan will be. he has not been feeling well pretty much every day for the last 3 weeks, is depressed also. he has been on Ultram narcotic for bone/muscle pain along with tylenol. he has really started to decline and it's hard to watch.

    4 Comments
    • waytogodonna's Avatar
      waytogodonna

      thanks for your comments. the pain is starting to be a lot more constant. he says, "I don't like taking a lot of pills" when i tell him what pills to take for each time something is happening in the way of pain. i'm a nurse so i know what would prob. be good but want him to be in charge until he can't. he is suffering and said he was getting tired of it all tonight. bone scan is sched. for 14th of aug. results will determine what the dr. wants to do next. xtandi may not be working anymore. she talked about IV radiation which is new to give him comfort and even restore some bone. i don't think it prolongs life but can make him more comfortable. there are side effects though as the treatment causes anemia. i'll know more the 3rd week of august. i'm glad to have a place to share my thoughts here.

      over 4 years ago
    • GregP_WN's Avatar
      GregP_WN

      We wish you and him both the best, it's tough. We are happy to be of some little help for you.

      over 4 years ago
    • Ross' Avatar
      Ross

      Our hearts go out to you two as you make this most difficult journey. Your support is a blessing to your husband, as I feel the support of my wife of many years. Today I am in a good place with no active cancer, but worry that it can return. May you both feel days of comfort.
      God bless you.

      over 4 years ago
  • waytogodonna's Avatar

    waytogodonna shared an experience

    Decision Point (How far does he want to go with it?): xtandi not working, maybe iv radiation for bone mets but s/e of anemia with it. waiting for another bone scan before dr. comes up with another plan.

  • waytogodonna's Avatar

    waytogodonna shared an experience

    Side Effects (Fatigue (tiredness)): xtandi medication insert of side effects shows just about anything you could think of, you could experience. he has had lots of them.